This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I just started taking trazodone for ensomnia and I'm concerned about priapism. I read that it affects 1 in 10000 people. I take it before going to sleep. I've noticed if I wake up in the middle of the night I am semi erect. Each morning I wake up erect as well and it takes the lenght of my shower for the partial erection to go away. It is not painful and it does go away after I am up but still worries me after reading about priapism. Should I be concerned or is a normal side effect of the drug?
Priapism is such an unusal and rare side effect I don't think there is enough clinical information to answer your question. It certainly seems to be a relatively safe drug, and your description of erections does not sound alarming to me, but if you find it gets worse, then you might consider switching medicatins.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.